MAUDE Adverse Event Report: SYNERON-CANDELA CANDELA; GMAX PRO

SYNERON-CANDELA CANDELA; GMAX PRO
Model Number 9914-00-9035
Medical Device Problem Codes Sparking (2595); Flare or Flash (2942)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/11/2018
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2018 a dermatology clinic reported observing a spark.During routine follow up the clinic director reported on (b)(6) 2019 in addition to a spark, an unsustained flame was observed originating from the device fiber cable during treatment.The fiber was connected to a gmax-pro laser.It was also reported by the clinic director that there was no reported patient impact and no sustained fire.Additional information was solicited.
 
Additional Manufacturer Narrative
The condition of the returned device confirms that the fiber is broken.Visual analysis reveals that the handpiece and fiber show signs of a burn at the midpoint of the fiber.Signs of a velcro strap placed to hold fiber and electrical cables together during use.Burn is through the heat sheathing and fiber is snapped into two pieces.The gentlemax pro operator's manual states that the gentlemax pro laser system utilizes fiber optics that can be damaged if installed or subjected to excessive bending.To avoid damage to the fiber optics, limit bends of the fiber cable to a radius of 6 inches (15 cm) or greater.Failure to follow recommended procedures may lead to damage to the fiber cable or delivery system and/or harm to the patient or operator.When damaged, the fiber cable or delivery system becomes a potential fire hazard.Based on observation, the cause for this event can be traced to user.Candela does not provide velcro straps on fiber cables for safety reasons.Users are provided with a fiber pole to hold lines while in use.
 
Additional Manufacturer Narrative
Correcting adverse event to "follow-up # 2".( a corrected submission "failed" indicating: error: duplicate report is found for this supplement report ).The original correction was to modify date of report: follow-up# 1 was a supplemental report which was submitted on friday (b)(6) /2019.The date on that report was erroneously noted as (b)(6) 2019.

Brand Name
CANDELA
Common Device Name
GMAX PRO
Manufacturer (Section D)
SYNERON-CANDELA
530 boston post road
wayland MA 01778
MDR Report Key8353552
Report Number1218402-2019-00001
Device Sequence Number11313459
Product Code GEX
UDI-Device Identifier08174950200017
UDI-Public08174950200017
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K140122
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9914-00-9035
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2018
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer05/14/2019
05/14/2019
Initial Report FDA Received Date02/20/2019
Supplement Report FDA Received Date05/17/2019
06/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1